So sick of being diabetic

melissarose
By melissarose Latest Reply 2012-03-12 15:58:34 -0500
Started 2012-03-10 21:14:46 -0600

My diabeties is usually tolarable. but today it reached 500, so I'm scared, dizy, and it wont go down. I've been diabetic for 8 years.


12 replies

Harlen
Harlen 2012-03-12 15:58:34 -0500 Report

Hello and welcome
One of the things that I had to do was test more so I didnt get that high.
I am glad your doing better .
What typ of meeter do you use ?
Best wishes
harlen

red flower lady
red flower lady 2012-03-11 15:38:39 -0500 Report

Are you eating on time as well as doing your insulin with it? By this, I mean are you taking the insulin and eating or putting off one of them? This will put your bg out of whack. Also, how much Lantus are you doing? You probably need more since this is a 24 hr insulin. Call your dr and ask him, if you can't do that, then gradually increase it and see if that helps. Drink plenty of water to help. The ER will hook you up with insulin as well as keep you hydrated until your bg comes down.

Remember, keep track of what you are eating, amoune of insulin and times so that you have the record when you do see a dr. I'm also assuming you didn't start any new medications recently? This can ce scarry, but it can be corrected.

melissarose
melissarose 2012-03-11 14:00:26 -0500 Report

Well guys thank you for all your input.
I happen to be one of the unfortunate who does not have insurance. I go to the local clinic to get my insulin at a discounted rate. I will be heading over there tomorrow.

I have been under an obscene amount of stress for one. Yes my diet has changed drastically as well, lack of protein.

I'm taking lantus and novolog.

So last night was awful, but I made it through it. At 500BG I took 15 units novolog, 2 hours later it was 350, took another 10 units of novolog. middle of the night it was back up to 388, so I took another 15 units novolog. ******this is what really concerns me, has it ever happened to any one else***** Woke up an hour later I was warm, but my whole body was trembling with shakes, and my teeth were shattering. Checked my BG it was 222. Throwing up all night last night. As well as every other day for the past week. I fell asleep still shaking, and woke up profusely sweating.

This is the second time in 8 years I have had a bad episode, this one by far being the worst.

What makes me the most mad is that my Dr. use to say my BG was so good on paper and my A1C perfect she would assume I wasn’t even diabetic.

Young1s
Young1s 2012-03-11 14:55:37 -0500 Report

Thanks for the update. I realize that going to emergency isn't the best option for some people, so I'm glad you found a way to bring them down. Some would suggest that you go anyways because it's against the law to turn you away for lack of insurance but you found an answer without doing so and that's what's most important. Please keep close watch over yourself until you're able to get into the clinic tomorrow.

jigsaw
jigsaw 2012-03-11 07:47:35 -0500 Report

I can only agree with everyones comments here. You need to find out why your bg is so extraordinarly high and what needs to be done to bring it down! If your doc is not helping you, then seek professional help elsewhere. The ER would be a good choice, but the urgency of your situation cannot be stressed enough.

Jan8
Jan8 2012-03-11 07:44:57 -0500 Report

If you ever have a BG that won't go down go to the ER. your doc may want to adjust your insulin units or give you a sliding scale of how any units of insulin to take if it goes too high to avoid the ER. Hope you are feeling better today. For the record my fasting blood glucose was 288.I've never had a FBG that high.I took3 u Novolog then it went to 333. So I thought the heck with that and took my regular am Novalog 5u. and ate.. Weird,I am having a rough time with Bgs after coming off prednisone and that was 2 wks ago. i know if I was dizzy like you were and i could'nt get it down I would go to the ER. (knock on wood today) lol. What a roller coaster ride melisarose! We are just having so much fun with Type 1 we can hardly stand it! Yuk Yuk and Yuk!!!

Set apart
Set apart 2012-03-11 07:19:18 -0500 Report

Everyone is so right, a BG of 500 for me was what lead to my diagnosis and 7 hours in the emergency room, with constant monitoring and I think they said 7 units if fast acting insulin, with needles and liquids constantly going into my system. Please take care of this, dangerous, is this normal for you or did you eat something that led to this? As a newbie, I try to watch my diet every now and then I stray, after all we are all human, lately I realize though that only a bite is allowed so that it doesn't take up to 2 days to balance BGs again! Good luck!

jayabee52
jayabee52 2012-03-10 23:13:13 -0600 Report

Howdy MelissaRose! WELCOME to DiabeticConnect!

I am concerned for you with a Blood Glucose (BG) reading of 500. Scary stuff!

If you haven't gone to the ER yet with a BG that high, I would also echo Young1s' suggestion that you do so ASAP! High BGs like that are nothing with which to toy!

I am wondering a number of things, I see on your profile that you have T1.

(#1) What kind of insulin(s) are you using to try to bring down your BG levels, and how much?

(#2) Are you on any medications which are known to raise one's BG levels, meds such as prednisone or cortisone shots?

(#3) What does "usually tolerable" mean to you? Please share some BG numbers with us.

(#4) What is your eating plan like? What are you eating which would push your BGs so high?

There may be more I could ask, but these would do for the time being.

Please get yourself to the ER ASAP!

James

Young1s
Young1s 2012-03-10 21:48:01 -0600 Report

A BG reading that high is very scary to me and needs medical intervention. If I were you, and if it has been that high all day, I would have someone take me to the emergency room and get help with getting it down. It may not seem like a reasonable suggestion but it's the best one I have. Better safe than sorry.

BobbieNJ1000
BobbieNJ1000 2012-03-10 21:36:18 -0600 Report

That is scary, but hang in there! What does your doctor advise when you get that high? If I couldn't get it to go down, I would have to call mine.